Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 8, NWS Hastings, NE

March 29, 20066 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 29, 2006, 10:14 AM CST for 6 counties in Kansas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2006, 10:14 AM CST (16:14 UTC)
Expired
Mar 29, 2006, 7:00 PM CST
In force
9 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 291614
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1014 AM CST WED MAR 29 2006


KSZ005>007-017>019-300015-
/O.NEW.KGID.WI.Y.0008.060329T1614Z-060330T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
1014 AM CST WED MAR 29 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY FOR ALL OF NORTH CENTRAL KANSAS UNTIL 7 PM CST THIS
EVENING.

EXPECT SUSTAINED SOUTH WINDS NEAR 30 MPH...WITH GUSTS TO 40
MPH...FOR THE REST OF THE DAY. SOME OF THE WINDS ARE LIKELY
FROM ABOUT 2 PM THROUGH 7 PM. WIND GUSTS IN EXCESS OF 45 MPH
WILL BE POSSIBLE DURING THAT TIME FRAME. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGID 291908
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
108 PM CST WED MAR 29 2006

KSZ005>007-017>019-300100-
/O.CON.KGID.WI.Y.0008.000000T0000Z-060330T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
108 PM CST WED MAR 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

EXPECT SUSTAINED SOUTH WINDS NEAR 30 MPH...WITH GUSTS TO 45 MPH...
THROUGH 7 PM TODAY. USE EXTRA CAUTION...AS WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

THE WIND ADVISORY INCLUDES ALL OF NORTH CENTRAL KANSAS. 

$$
000 
WWUS73 KGID 300056 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CST WED MAR 29 2006

KSZ005>007-017>019-300200-
/O.EXP.KGID.WI.Y.0008.000000T0000Z-060330T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
656 PM CST WED MAR 29 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

THE WIND SPEEDS HAVE GRADUALLY DECREASED OVER THE LAST TWO HOURS.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.
ALTHOUGH WINDS HAVE DECREASED...WIND SPEEDS WILL STILL BE ON THE
HIGH SIDE THROUGH THIS EVENING RANGING FROM 20 TO 30 MPH...WITH A
FEW GUSTS OF OVER 30MPH.

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:30 AM CST, 6 hours 44 minutes earlier.

Area forecast discussion, Mar 29, 3:30 AM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
330 AM CST WED MAR 29 2006

CORRECTED ISSUANCE TIME

.DISCUSSION...VARIOUS SATELLITE IMAGERIES SHOWING CLOUDS ADVECTING
INTO THE FORECAST AREA FROM THE SOUTH WITH A COUPLE OF LIGHTNING
STRIKES NOTED OVER THE KANSAS COUNTIES. SURFACE OBSERVATIONS
INDICATING LOW LEVEL FLOW FROM THE SOUTH TO SOUTHEAST WITH SURFACE
DEW POINTS IN THE LOWER 30S.

ACTIVE PATTERN ON TAP FOR THIS AFTERNOON THROUGH THURSDAY AFTERNOON.
FOR TODAY...WILL SEE SOUTHWEST FLOW ALOFT WITH EMBEDDED SHORTWAVES
AHEAD OF A TROUGH OF LOW PRESSURE OVER THE WESTERN U.S. EMBEDDED
SHORTWAVES WILL LEND ADDITIONAL DYNAMICS TO A SLOWLY DESTABILIZING
ATMOSPHERE. STRONG SOUTHERLY LOW LEVEL FLOW WITH H85 40-50 KT WINDS
WILL CONTINUE TO ADVECT MOISTURE INTO THE AREA THROUGHOUT THE DAY
WITH ANTICIPATED CAPE VALUES OF 1200 J/KG AND LIFTED INDICES OF -4
BY THIS AFTERNOON. DEEP MOISTURE WILL BE LACKING...AS WELL AS MUCH
OF ANY UPPER JET SUPPORT...BUT ENOUGH INGREDIENTS COMING TOGETHER TO
WARRANT SLIGHT RISK AS IDENTIFIED BY SPC. MAIN HAZARD TODAY WILL BE
HAIL FORMATION.

OVERNIGHT TONIGHT THE APPROACHING UPPER LEVEL TROUGH WILL ENTER THE
HIGH PLAINS AS STRONG SURFACE LOW PRESSURE DEVELOPS OVER WESTERN
NEBRASKA. SOUTH-SOUTHWEST FLOW WILL PERSIST ALOFT AND AT THE SURFACE
FURTHER DESTABILIZING THE ATMOSPHERE. ADDITIONALLY...A DRYLINE WILL
BECOME QUITE PRONOUNCED OVER WESTERN NEBRASKA.

THINGS GET THE MOST INTERESTING THURSDAY AS THE BASE OF THE
APPROACHING TROUGH SWINGS THROUGH THE CENTRAL PLAINS AROUND MIDDAY
ALONG WITH A STRONG SURFACE LOW PRESSURE CENTER. THE DRYLINE WILL
ADVANCE ACROSS THE REGION WITH THIS SYSTEM LENDING EVEN MORE LIFT TO
THE ATMOSPHERE WHICH WILL THEN HAVE CAPES OF 1500-2000 J/KG AND
LIFTED INDICES AROUND -6. FOCUS OF ACTIVITY SHOULD BE FAR SOUTHERN
AND FAR EASTERN ZONES AS SHORTWAVE ENERGY ROUNDING THE BASE OF THE
TROUGH TRACKS FROM NORTH CENTRAL KANSAS INTO EASTERN NEBRASKA AROUND
MIDDAY. MODERATE RISK AT THIS TIME AS IDENTIFIED BY SPC LOOKS
REASONABLE. SYSTEM QUICKLY EJECTS TO THE EAST LATE THURSDAY
AFTERNOON/EVENING AS A RIDGE OF HIGH PRESSURE MOVES INTO THE HIGH
PLAINS FROM THE INTERMOUNTAIN WEST. WHILE CONVECTIVE ACTIVITY SHOULD
QUICKLY WIND DOWN THROUGH THE AFTERNOON HOURS ON THURSDAY...A STRONG
PRESSURE GRADIENT WILL KEEP STRONG WINDS GOING INTO THE MID EVENING
HOURS. A WIND ADVISORY WILL SURELY BE NEEDED TOMORROW AS THE SYSTEM
EXITS TO THE EAST. THINGS CALM DOWN THURSDAY NIGHT AS UPPER RIDGING
CONTINUES TO MOVE INTO THE REGION FROM THE WEST.

BY FRIDAY...A BROAD RIDGE WILL BE OVER THE PLAINS STATES WITH FAIR
CONDITIONS AND WARMER DAYTIME HIGH TEMPERATURES ENSUING. CLOUDS WILL
BEGIN TO INCREASE ACROSS THE AREA SATURDAY AS THE UPPER FLOW TURNS
WEST-SOUTHWESTERLY IN ADVANCE OF ANOTHER...ALBEIT WEAKER...TROUGH OF
LOW PRESSURE FROM THE WEST COAST. SHORTWAVE ENERGY RIDING OUT AHEAD
OF THE MAIN TROUGH WILL CAUSE LOW CHANCES OF SHOWERS AND
THUNDERSTORMS TO DEVELOP SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS
WILL END ON SUNDAY FROM WEST TO EAST AS THE WEAK UPPER TROUGH PASSES
INTO THE UPPER MIDWEST. ON MONDAY...A WEAK RIDGE OF HIGH PRESSURE
WILL MOVE ACROSS THE PLAINS IN ADVANCE OF ANOTHER VIGOROUS TROUGH OF
LOW PRESSURE MOVING INTO THE WESTERN U.S. SHOWERS MAY BEGIN TO
DEVELOP OVER THE REGION ONCE AGAIN ON TUESDAY AHEAD OF THE
APPROACHING LOW PRESSURE SYSTEM...HOWEVER...WILL LEAVE DRY FORECAST
UNTOUCHED AT THIS TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

19
Hazardous weather outlook, Mar 29, 5:58 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
558 AM CST WED MAR 29 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
558 AM CST WED MAR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE
INTO TONIGHT. SOME STORMS MAY BECOME SEVERE TONIGHT. THE BIGGEST
THREAT WILL BE LARGE HAIL THOUGH SEVERE WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA ON
THURSDAY. THIS WILL BRING MORE THUNDERSTORMS TO THE AREA AND SOME
THUNDERSTORMS MAY BE SEVERE. THE BIGGEST THREATS WILL BE STRONG
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

19

In the hours before

Special weather statement, Mar 29, 9:05 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
905 AM CST WED MAR 29 2006

NEZ039>041-046>049-060>064-072>077-082>087-291600-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS-
POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...MINDEN...ORD...SUPERIOR...YORK
905 AM CST WED MAR 29 2006

...NEBRASKA SEVERE WEATHER AWARENESS DRILL TO OCCUR TODAY...

THE ANNUAL SEVERE WEATHER DRILL IS STILL ON SCHEDULE TO OCCUR TODAY
BETWEEN 10 AM AND 11 AM.  A MOCK TORNADO WATCH AND WARNING WILL BE
ISSUED DURING THIS TIME.

WE ENCOURAGE ALL SCHOOLS...BUSINESSES...HOSPITALS...OTHER
INSTITUTIONS AND THE GENERAL PUBLIC TO PRACTICE YOUR SEVERE WEATHER
EMERGENCY PLAN DURING TODAYS DRILL.

KISNER

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.